MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP IMPACTOR PART FOR HANDLE; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP IMPACTOR PART FOR HANDLE; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 75023346
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a thr surgery, the polarcup impactor part for handle broke.The surgery was completed, without any delay, with the same reported device.No injuries were reported.
 
Additional Manufacturer Narrative
It was reported that, during a total hip replacement surgery, the polarcup impactor part for handle broke.No injuries were reported.The device used in treatment was not returned for investigation.A product evaluation was not possible.A review of the production documentation did not detect any deviation that could have contributed to the reported failure mode.The review of historical complaints for the alleged device revealed no additional similar complaints reported for the same batch, and 8 additional similar complaints for the same product number over the past 12 months with similar failure mode.Due to insufficient information it is not possible to perform a review of past corrective actions.A review of the risk management documentation verifies the failure mode, occurrence and severity of the reported issue.The performed investigation does not lead to an accurately determined cause.There is no indication that the reported devices failed to meet manufacturing specifications upon release for distribution.Due to insufficient information, it is not possible to indicate factors which could have contributed to the reported event.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag" (lit.N°03389-en 1363 v3 11/19), all devices must be inspected and controlled for proper functioning after cleaning/disinfection.There is no need for further actions because of the limited information provided.Nevertheless, smith + nephew will continue to monitor this device for similar issues.This complaint will be reopened should additional information or the device be received.

Brand Name
POLARCUP IMPACTOR PART FOR HANDLE
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17401185
Report Number9613369-2023-00170
Device Sequence Number7722119
Product Code LPH
UDI-Device Identifier07611996112351
UDI-Public07611996112351
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110135
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number75023346
Device Lot NumberE76072
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer08/23/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown